That brings up another memory, big one, of my fiance/boyfriend dying in my arms (at home) from melanoma. He died at 50 pounds, really hung in there, geez and wow! He could barely wave me over to him, but he did when he was ready to go, I knew the day he was going and (even though he wasn't religious) called his favorite preacher friend asking if he would come over (we went to their church once) and he came. He non-verbally asked me to sit him up (didn't want to leave laying down - he was a toughie :o) and I sat him up, his neck was very, very stiff, I talked with him (He couldn't talk anymore) telling him how much I love him. I saw his eyes, beautiful green eyes, fixate, still there, though, but fixated and I knew it was The light, I just new and told him to stay with it and follow it, I love him and always will, will definitely see him again, follow that light you see, follow, follow . . . and then I literally saw, like, a thickened air is the only way I can explain it leave through his eyes. I know it was his spirit leaving his body and yes, he was gone from his physical body.
His best friend came over that night and we just sat there in the dark on the floor, him on one side, me on the other, and all of a sudden a tiny white ball was racing around the room - we both saw it. I knew he was there.
When I got back from his family's homes in Arizona and back to the old apartment, I walked in and straight out the back door and there in the clouds was the perfect formation of the OK sign, even showing a sleeve, like that of his pajamas in the sky. I took a picture of it back then and sent it to his family. This was how he communicated with me. A weak OK sign when I'd ask questions to see what he needed until I got it right.
Anyways, I hope this is a helpful story and not a scary story. I wasn't scared at all. (When you're "in" something, the fear seems to disappear. I never thought I could "shoot-up" his morphine, but the hospice people taught me how and I just did it. Just did it, even when there was very little skin left (IM injections).
I do hope this is helpful in some way.